Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 263, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 5, 2010, 1:31 PM EDT for Wilkes County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2010, 1:31 PM EDT (17:31 UTC)
- Expired
- Aug 5, 2010, 2:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2373 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 10:18 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 5, 10:18 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1018 AM EDT THU AUG 5 2010
.SYNOPSIS...
A COLD FRONT APPROACHES THE REGION FROM THE NORTH TODAY AND STALLS
NEAR THE VIRGINIA/NORTH CAROLINA BORDER FRIDAY MORNING. THIS FRONT
WILL FINALLY GET SCOOTED SOUTH BY FRIDAY NIGHT AS HIGH PRESSURE
PUSHES IN FROM THE GREAT LAKES. A WEDGE OF HIGH PRESSURE WILL
SETTLE ALONG THE NEW ENGLAND AND MIDDLE ATLANTIC COASTS THIS
WEEKEND.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
LARGEST THETA E GRADIENT OVER KENTUCKY...WITH A FEW SHWS/STORMS
ALREADY FORMING THERE. THIS AIRMASS WILL SPREAD EAST AHEAD OF THE
COLD FRONT INTO THE BLF/JFZ/GEV CORRIDOR FIRST THIS AFTERNOON.
LOCAL MODEL RUNS IN GOOD AGREEMENT WITH PLACING FIRST OUTBREAK OF
STORMS IN THAT REGION...THEN SPREADING EAST...BEFORE STORMS BECOME
MORE NUMEROUS LATE THIS AFTERNOON. HIGHEST POPS FOCUSED ACROSS THE
SOUTHERN HALF OF THE CWA. BEST REGION FOR SVR THIS AFTERNOON WILL
BE EXTREME SW VA/SE WEST VA/NW NC BUT STRONG STORMS POSSIBLE
REGIONWIDE. NUMEROUS OUTFLOWS ALREADY EVIDENT ON VIS SATELLITE
ACROSS CENTRAL AND WESTERN KENTUCKY...THESE WILL BE THE CATALYST
FOR DEVELOPMENT. SPC HAS ALREADY HIGHLIGHTED THESE PARTS FOR A
POSSIBLE WATCH DESPITE THE ABSENCE OF LARGE SCALE FORCING. ADD
MORE STRONGER WORDING TO WX GRIDS FOR THESE PARTS. FLASH FLOOD
WATCH CONTINUES WITH TRAINING/BACKBUILDING A THREAT THIS
PM...ESPECIALLY ACROSS TAZEWELL COUNTY...WHERE HVY RAIN FELL WITH
LAST NIGHTS MCS. CLOUD FREE SKY OUT EAST WILL PRODUCE HEAT INDICES
RATHER CLOSE TO ADVISORY LEVELS...WITH MAX T POSSIBLY RUNNING A
LITTLE WARMER THAN EARLIER FORECAST. WILL JUST CONTINUE HWO
MENTION ATTM.
PREV DISC...
FORECAST AREA TODAY WILL AGAIN BE IN A FAVORABLE ENVIRONMENT FOR
SCT-NUMEROUS SHRA/TSRA. FOLLOWING A WEAKENING COMPLEX ACROSS CENTRAL
WV THIS MORNING WILL BRUSH THE NRN CWA. ANOTHER AREA OF CONVECTION
RESIDES ACROSS SE KY AND IS PUSHING EAST ALONG A THETA-E/INSTABILITY
GRADIENT. THE AIRMASS IS LEAST UNSTABLE ACROSS OUR WRN CWA
ATTM...BUT REMAINS SO MOIST THAT SHOWERS SHOULD HOLD TOGETHER AND
MAKE IT INTO THE SW VA AREA TOWARD 12Z.
SPC HAS US OUTLOOKED...AND GIVEN THE HIGH INSTABILITY SHOWN BY THE
MODELS THIS AFTERNOON...ITS NO SURPRISE. BEST DYNAMICS WILL STAY
MAINLY NORTH OF US WHERE BULK SHEAR IS 35 KNOTS OR MORE...BUT WITH
THE TROUGH ACROSS JAMES BAY AMPIFYING SOME...THE HIGHER WIND SPEEDS
COULD START TO SAG SOUTH. MAIN THREAT THEREFORE FROM THUNDERSTORMS
WILL BE DAMAGING WINDS...OR WET MICROBURSTS GIVEN THE HIGH PWATS.
ALSO LOOKING AT THE POTENTIAL FOR FLASH FLOODING AS 1 HR GUIDANCE
OVER THE FAR WEST IS BETWEEN 1 TO 1.5 INCHES. ANY TRAINING OF STORMS
COMBINED WITH PWATS OF 1.5 TO 2 INCHES COULD POSE A PROBLEM. SOME
AREAS SUCH AS WRN TAZEWELL AND SMYTH HAVE HAD OVER 1.5 TO 2 INCHES
OF RAIN SINCE EARLY WED MORNING. THEREFORE...WILL HOIST A FLASH
FLOOD WATCH UNTIL 9 PM FOR THE WRN CWA FROM SMYTH COUNTY NWD TO BATH
COUNTY VA.
AS THE DAY PROGRESSES SHOULD SEE COVERAGE OF STORMS INCREASE. HAVE
UPPED POPS TO LIKELY OVER THE WRN CWA AND PORTIONS OF THE SE ALONG
THE HIGHER INSTABILITY GRADIENT...WITH HIGH CHANCE POPS ELSEWHERE.
THE COLD FRONT WILL BE MAINLY NORTH THRU THE DAY AND USUALLY WILL
SEE SOME COMPRESSIONAL WARMING ON WEST FLOW WITH THIS. THE LIMITING
FACTOR TODAY WILL BE CLOUD COVER FROM CONVECTION AND CONVECTION
SPILLOVER. DEWPOINTS WILL STAY GENERALLY IN THE MID TO UPPER 60S
WEST AND UPPER 60S TO AROUND 70 EAST TODAY. AM INCLINED TO GO WITH A
COOLER MET GUIDANCE...AND COMBINED WITH THE DEWPOINTS IS YIELDING
HEAT INDICES AROUND 101 OR 102 AT WORST. WILL KEEP MENTION OF THIS
IN THE HWO FOR OUR FAR ERN COUNTIES.
TONIGHT...THE SFC FRONT WILL MAKE IT AS FAR SOUTH AS SRN VA. ONGOING
CONVECTION THIS EVENING WILL START TO DIMINISH IN THE NORTH WITH
SOME CLEARING POSSIBLE TOWARD DAYBREAK WHILE THE SRN CWA KEEPS A
CHANCE OF SHRA/TSRA AROUND...ALTHOUGH APPEARS BETTER LIFT WILL BE
FROM THE TN VALLEY INTO NC/SC. LOWS WILL BE ABOUT 1-3 DEGREES COOLER
OVER THE NORTHERN CWA AS THE 8H FRONT LAGS BACK ACROSS THE OHIO
VALLEY INTO NRN VA.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY/...
THE COLD FRONT WILL STALL ALONG THE VIRGINIA-NORTH CAROLINA BORDER
ON FRIDAY. THIS WILL KEEP THE DEEP MOISTURE AND THE CHANCE OF
SHOWERS AND THUNDERSTORMS IN THE SOUTHERN HALF OF THE COUNTY WARNING
AREA. SOUTHERN VIRGINIA AND NORTHERN NORTH CAROLINA WILL STILL GET
INTO THE LOWER 90S FOR HIGHS AS LONG AS THERE ARE SOME BREAKS IN THE
CLOUDS DURING THE MORNING.
FRIDAY NIGHT THE COLD FRONT GETS PUSHED SOUTH OF THE FORECAST AREA.
SURFACE DEW POINTS WILL DROP INTO THE 50S AND 60S AS DRIER AIR MOVES
IN FROM THE NORTH AND NORTHEAST. BY SATURDAY MORNING...850 MB
TEMPERATURES WILL BE +14 TO +16. HAVE LOWERED MINIMUM TEMPERATURES A
FEW DEGREES IN MOST LOCATIONS. ANY PRECIPITATION WILL BE OUT OF THE
SOUTHEAST FORECAST AREA BY SATURDAY MORNING. ENOUGH SUN ON SATURDAY
FOR HIGHS IN THE 80S ACROSS THE COUNTY WARNING AREA.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
POSSIBLE WEDGE AND EASTERLY FLOW LOOK STRONGEST ON SUNDAY...AND
THERE IS A LARGE BUST POTENTIAL FOR THIS WEEKENDS TEMPERATURE
FORECAST. MOIST LLVLS AND UPSLOPE FLOW ARE WORTHY OF AT LEAST CHC
POPS ACROSS EXTREME SW VA AND NW NC UP AGAINST THE BLUE RIDGE. FOR
NOW...PLAYED TEMPERATURES IN THE MIDDLE OF THE HIGHEST/LOWEST
MEMBERS OF THE ENSEMBLE GUIDANCE. UPPER HIGH OVER THE CENTRAL
CONUS IS ABLE TO SPREAD EAST AGAIN BY NEXT WEEK AS THE EASTERLY
COMPONENT IS ERASED...ALLOWING FOR ANOTHER WARMUP INTO THE
UPPER 80S MOUNTAINS AND MID/UPPER 90S LOWLANDS AT THE END OF THE
LONG TERM. ATTM...ONLY SLT CHC TO CHC POPS WITH UPSLOPE FLOW THIS
WEEKEND...AND THEN PULSE THUNDERSTORMS AHEAD OF THE NEXT COLD
FRONT...WHICH WAS DELAYED PER THE TIMING OF THE ECMWF AS OPPOSED
TO THE OP GFS.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
SHOWERS HAVE FADED THIS MORNING...BUT EXPECT STORMS TO FIRE UP
AGAIN TOWARD NOON IN THE MTNS AND HEAD INTO THE PIEDMONT THIS
AFTERNOON. MAINTAINED SIMILAR TIMING FROM PREVIOUS TAF
ISSUANCE...AND CONFIDENCE IS HIGH THAT ALL TERMINALS WILL SEE
SHOWERS AND THUNDERSTORMS IN THE VICINITY. WITH THESE STORMS WILL
COME THE POTENTIAL FOR GUSTY WINDS AND HEAVY RAINS WITH SUB VFR CIGS/VSBYS.
MOST MODELS ARE KEEPING THE AREAL COVERAGE MORE CONFINED TO THE
MTNS FROM BLF-LWB THRU EARLY EVENING.
TONIGHT...COLD FRONT STARTS TO SINK SOUTH AND CONVECTION SHOULD
SHIFT TOWARD THE VA/NC BORDER AND WILL LEAVE OUT OF THE TAFS AFTER 00Z/06.
WITH CLEARING POSSIBLE IN THE NORTH LATE TONIGHT THINK FOG WILL
FORM ESPECIALLY AT LWB WHERE LIFR OR LOWER IS POSSIBLE.
CONVECTION WILL BE POSSIBLE ALONG AND SOUTH OF THE VA/NC BORDER
AGAIN FRIDAY WITH POSSIBLE IMPACTS AT KDAN.
DRIER CONDITIONS ARE POSSIBLE THIS WEEKEND INTO MONDAY WITH
OVERNIGHT FOG. A WEDGE OF HIGH PRESSURE MAY BRING SOME LOWER
CLOUDS INTO THE AREA SUNDAY...SUB-VFR POSSIBLE.
&&
.EQUIPMENT...
FAA TECHNICIANS ARE STILL WORKING ON THE ISSUE WITH THE LYH ASOS
OBSERVATIONS BEING TRANSMITTED.
ALSO...THE LYH NOAA WEATHER RADIO TRANSMITTER IS DOWN AND VERIZON
IS GOING TO BE WORKING ON THE PHONE LINES TO TRY AND RESTORE
SERVICE BY LATER THIS MORNING.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR VAZ007-009-
010-020.
NC...NONE.
WV...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR WVZ042>045.
&&
SYNOPSIS...KM/WP
NEAR TERM...KM/WP
SHORT TERM...AMS
LONG TERM...KM
AVIATION...KK/WP
EQUIPMENT...Hazardous weather outlook, Aug 5, 12:16 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1216 PM EDT THU AUG 5 2010 VAZ007-009-010-020-WVZ042>045-061630- TAZEWELL-SMYTH-BLAND-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 1216 PM EDT THU AUG 5 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>004-018>020-VAZ011>019-022>024-032>035-043-061630- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- 1216 PM EDT THU AUG 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...ESPECIALLY THIS AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. IN ADDITION...ISOLATED AREAS COULD SEE TORRENTIAL RAINS THAT COULD CAUSE SOME LOW LYING FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ005-006-VAZ044>047-058-059-061630- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1216 PM EDT THU AUG 5 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. IN ADDITION...TORRENTIAL DOWNPOURS COULD CAUSE SOME LOW LYING FLOODING. ALSO...HIGH TEMPERATURES TODAY IN THE MID TO UPPER 90S COMBINED WITH THE HUMIDITY WILL PUSH HEAT INDICES TO 105 DEGREES FOR A FEW HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARD WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 5, 8:59 AM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 AM EDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 4 W CHARLOTTE COURT HOU 37.05N 78.71W
08/04/2010 CHARLOTTE VA LAW ENFORCEMENT
TREE REPORTED DOWN ON FEARSTOWN ROAD.
0950 PM TSTM WND DMG 1 N CHARLOTTE COURT HOU 37.07N 78.63W
08/04/2010 CHARLOTTE VA LAW ENFORCEMENT
TREE REPORTED DOWN ON HIGHWAY 47.
1000 PM TSTM WND DMG 5 SSW CHARLOTTE COURT H 36.98N 78.67W
08/04/2010 CHARLOTTE VA LAW ENFORCEMENT
TREE REPORTED DOWN ON MOSSING FORD ROAD.
&&
CHENARDLocal storm report, Aug 5, 10:11 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1011 AM EDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 10 NNE MOUNTAIN GROVE 38.23N 79.82W
08/04/2010 BATH VA PARK/FOREST SRVC
SEVERAL TREES DOWN ON THE SIDE OF A SLOPE ALONG THE SHORE
OF THE UPPER RESERVOIR.
&&
SKLocal storm report, Aug 5, 12:00 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1200 PM EDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND DMG 5 NNW LYNCHBURG CITY 37.49N 79.18W
08/04/2010 AMHERST VA EMERGENCY MNGR
TREE BLOWN ON TO A HOUSE AT THE INTERSECTION OF ELON ROAD
AND HORSESHOE BEN ROAD.
&&
CHENARDLocal storm report, Aug 5, 12:06 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1206 PM EDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 6 E WINGINA 37.62N 78.61W
08/04/2010 BUCKINGHAM VA EMERGENCY MNGR
TREE DOWN ON POWER LINE ON PATTIE ROAD
0851 PM TSTM WND DMG 5 NW BUCKINGHAM 37.61N 78.61W
08/04/2010 BUCKINGHAM VA EMERGENCY MNGR
TREE DOWN ON PATTIE ROAD
0851 PM TSTM WND DMG 5 NW BUCKINGHAM 37.60N 78.60W
08/04/2010 BUCKINGHAM VA EMERGENCY MNGR
TWO TREES DOWN ON ROUTE 601
0900 PM LIGHTNING 2 WSW TOGA 37.49N 78.66W
08/04/2010 BUCKINGHAM VA EMERGENCY MNGR
LIGHTNING CAUSED DAMAGE TO A TREE WHICH THEN FELL ON A
HOUSE ALONG UNION CHURCH ROAD.
0905 PM TSTM WND DMG 4 WNW BUCKINGHAM 37.57N 78.63W
08/04/2010 BUCKINGHAM VA COUNTY OFFICIAL
TREE DOWN ACROSS SOUTH JAMES RIVER HIGHWAY
0915 PM TSTM WND DMG 3 SSW SHEPPARDS 37.34N 78.52W
08/04/2010 BUCKINGHAM VA COUNTY OFFICIAL
TREE DOWN ON DEER RUN ROAD
0919 PM TSTM WND DMG 4 NE SHEPPARDS 37.43N 78.44W
08/04/2010 BUCKINGHAM VA COUNTY OFFICIAL
TREE DOWN ON EVANS MILL ROAD. THIS CAUSED TWO
ACCIDENTS...ONE OF WHICH RESULTED IN AN INJURY.
&&
SKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:02 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg | 58 min |
| Aug 4, 8:21 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, Charlotte, Halifax and 2 more | 54 min |
| Aug 4, 8:31 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 59 min |
| Aug 4, 8:36 PM EDT | Flash Flood Warning | RNK | Bland, Smyth, Tazewell | 98 min |
| Aug 4, 8:50 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Halifax, Henry, Pittsylvania and 1 more | 43 min |
| Aug 4, 8:55 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Giles, Grayson, Pulaski, Smyth and 2 more | 65 min |
| Aug 4, 9:14 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 2 more | 61 min |
| Aug 4, 10:11 PM EDT | Special Weather Statement | RNK | City of Danville | 64 min |
| Aug 5, 3:51 AM EDT | Flash Flood Watch | RNK | Bath, Bland, Grayson, Smyth, Tazewell, Wythe | 16 hr |
| Aug 5, 12:14 PM EDT | Heat Advisory | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 2 more | 5 hr |
| Aug 5, 1:18 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 42 min |
| Aug 5, 1:42 PM EDT | Special Weather Statement | RNK | Tazewell | 33 min |
| Aug 5, 2:21 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 54 min |
| Aug 5, 2:23 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 67 min |
| Aug 5, 2:33 PM EDT | Special Weather Statement | RNK | Bland, Smyth, Tazewell, Wythe | 57 min |
| Aug 5, 2:45 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 60 min |
| Aug 5, 2:46 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig | 59 min |
| Aug 5, 2:57 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Giles, City of Covington | 63 min |
| Aug 5, 2:58 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 62 min |
| Aug 5, 3:10 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington and 1 more | 65 min |
| Aug 5, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Patrick, City of Galax | 64 min |
| Aug 5, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Tazewell | 63 min |
| Aug 5, 3:36 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe | 28 min |
| Aug 5, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Pulaski, City of Radford | 67 min |
| Aug 5, 3:44 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 76 min |
| Aug 5, 3:49 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 56 min |
| Aug 5, 3:53 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell | 45 min |
| Aug 5, 3:56 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Craig, Giles, Montgomery and 2 more | 47 min |
| Aug 5, 4:09 PM EDT | Tornado Warning | RNK | Franklin, Henry | 36 min |
| Aug 5, 4:17 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Patrick | 34 min |
| Aug 5, 4:26 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Smyth, Tazewell, Wythe | 33 min |
| Aug 5, 4:36 PM EDT | Flash Flood Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 5 hr |
| Aug 5, 4:38 PM EDT | Flash Flood Warning | RNK | Franklin, Pittsylvania | 5 hr |
| Aug 5, 4:39 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Franklin, Montgomery, Roanoke and 6 more | 34 min |
| Aug 5, 4:43 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania | 62 min |
| Aug 5, 4:52 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 3 more | 53 min |
| Aug 5, 5:00 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 34 min |
| Aug 5, 5:12 PM EDT | Flash Flood Warning | RNK | Smyth, Tazewell | 5 hr |
| Aug 5, 5:15 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 60 min |
| Aug 5, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 80 min |
| Aug 5, 5:30 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 41 min |
| Aug 5, 5:32 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 42 min |
| Aug 5, 5:44 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 44 min |
| Aug 5, 5:51 PM EDT | Flash Flood Warning | RNK | Campbell, Charlotte, Halifax | 5 hr |
| Aug 5, 5:55 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 5 hr |
| Aug 5, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 59 min |
| Aug 5, 6:44 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 44 min |
| Aug 5, 1:55 PM EDT | Flash Flood Warning | RNK | Watauga, Wilkes | 6 hr |
| Aug 5, 2:09 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes | 66 min |
| Aug 5, 2:26 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 37 min |
| Aug 5, 2:49 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 41 min |
| Aug 5, 4:28 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 62 min |
| Aug 5, 4:30 PM EDT | Flash Flood Warning | RNK | Watauga | 5 hr |
| Aug 5, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 50 min |
| Aug 5, 6:15 AM EDT | Special Weather Statement | RNK | Greenbrier | 45 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.